zbMATH — the first resource for mathematics

Clustering in one-dimensional threshold voter models. (English) Zbl 0752.60086
Summary: We consider one-dimensional spin systems in which the transition rate is 1 at site \(k\) if there are at least \(N\) sites in \(\{k-N,k-N+1,\dots,k+N- 1,k+N\}\) at which the ‘opinion’ differs from that at \(k\), and the rate is zero otherwise. We prove that clustering occurs for all \(N\geq 1\) in the sense that \(P[\eta_ t(k)\neq\eta_ t(j)]\) tends to zero as \(t\) tends to \(\infty\) for every initial configuration. Furthermore, the limiting distribution as \(t\to \infty\) exists (and is a mixture of the pointmasses on \(\eta\equiv 1\) and \(\eta\equiv 0\)) if the initial distribution is translation invariant. In case \(N=1\), the first of these results was proved and a special case of the second was conjectured in a recent paper by J. T. Cox and R. Durrett [Random walks, Brownian motion, and interacting particle systems, Festschr. in Honor of Frank Spitzer, Prog. Probab. 28, 189-201 (1991)]. Now let \(D(\rho)\) be the limiting density of 1’s when the initial distribution is the product measure with density \(\rho\). If \(N=1\), we show that \(D(\rho)\) is concave on \([0,{1\over 2}]\), convex on \([{1\over 2},1]\), and has derivative 2 at 0. If \(N\geq 2\), this derivative is zero.

60K35 Interacting random processes; statistical mechanics type models; percolation theory
Full Text: DOI
[1] Bramson, M.; Cox, J.T.; Griffeath, D., Occupation time large deviations of the voter model, Probab. theory rel. fields, 77, 401-413, (1988)
[2] Cox, J.T.; Durrett, R., Nonlinear voter models, (), 189-201 · Zbl 0825.60053
[3] Durrett, R., Multicolor particle systems with large threshold and range, J. theoret. probab., 5, 127-152, (1992) · Zbl 0751.60095
[4] Karlin, S.; Taylor, H., A first course in stochastic processes, (1975), Academic Press New York
[5] Liggett, T.M., Interacting particle systems, (1985), Springer Berlin · Zbl 0559.60078
[6] Liggett, T.M., The periodic threshold contact process, (), 339-358 · Zbl 0747.60097
[7] Sudbury, A., The branching annihilating process: an interacting particle system, Ann. probab., 18, 581-601, (1990) · Zbl 0705.60094
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.